ArticleJournal of clinical and diagnostic research : JCDR2014
Hypersensitivity Reaction Associated with Abacavir Therapy in an Indian HIV Patient - A Case Report.
Article in Journal of clinical and diagnostic research : JCDR, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 5 citations in OpenAlex.
- Pathological changes in various organs in HLA-B*57:01 transgenic mice with abacavir-induced skin eruption.Toxicological research · 2024Article
- Severe abacavir hypersensitivity reaction in a patient with human immunodeficiency virus infection: a case report.Journal of medical case reports · 2022Article
- Emerging and Neglected Infectious Diseases: Insights, Advances, and Challenges.BioMed research international · 2017Review
- Drug reaction with eosinophilia and systemic symptoms related to antiretroviral treatment in human immunodeficiency virus patients.Indian journal of sexually transmitted diseases and AIDSArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
The most important and unique adverse effect of abacavir (ABC) is fatal hypersensitivity reaction (HSR). The objective of this report is to describe a case of ABC induced HSR that occurred in an Indian HIV patient during treatment. Although this adverse effect is not uncommon, it is perhaps underreported or has never been reported so far in an Indian case scenario. A 44-year-old known case of HIV-1 was admitted in view of his worsening condition and very low CD4 cell counts 3 cells/μL. He was on anti-retroviral therapy since three years but not regular. On the basis of treatment failure, non-compliance and progressive low CD4 counts, the anti HIV regime was switched over to abacavir 600 mg+ atazanavir/ ritonavir 300mg/100mg Two weeks after ABC therapy he presented with maculopapular rash, headache and signs of hepatic damage (serum AST, ALP and ALT increased to 3-4 fold) suggestive of hypersensitivity reaction. As we know discontinuation of the drug is the ultimate litmus test to confirm diagnosis of drug induced adverse reaction. We did confirm ABC induced HSR by de-challenge wherein, rash disappeared within 2-3 days and LFT came back to normal within 5 days. However, no rechallenge was done. HSR was more in favour of ABC because atazanavir failed to produce any similar reaction after re-challenge.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.